Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Tardive Dyskinesia
avatar
nobrains posted:
I took both Reglan and Metoclopine in addition to Ambilify and Seroque...I have a severe case of T.D...Keep in mind that these meds have helped millions of people over the years without problems, but I and a small group of people in the world weren't so lucky...I have many symptoms and our lives have been a living hell...just be careful about what you take, don't be afraid to ask your Dr. questions...(write them down ahead of time)...and ask your pharmacist about potential side affects...I find them to be more forthcoming...at this point, my anxiety level and stress level...additionally, I'm Bi Polar, suffer from severe depression...I've had ADD all of my life and I have Raynaud's Disease...it's not fun being me right now
Reply
 
avatar
lovedogs1955 responded:
Hi nobrains....oh, your name says it all. I'm sorry to read your discussion, but I am responding to you mainly because I wanted to tell you that you are NOT alone with your medication problems.

My doctors tell me that my Parkinson's Disease was triggered by one of my chemotherapy drugs that I was given for breast cancer. As my Parkinson's progresses, I have tried a few of the most well tolerated drugs to help with symptom control, but I am absolutely not able to tolerate them. It has become a quality of life issue for me---am I better off or on drugs that make me feel horrible?

For now, I am pretty well maintained. I take pain medication for the muscle pain that I have all of the time. I take 3 different anti-anxiety medications which help with controlling my increasing anxiety, but also to help me sleep. I hadn't realized that it had been a very long time since I had actually had a dream until my medications were into my system. When my tremors get bac, I am able to stop and either sit or take a nap and usually that helps.

I hope you have a good Neurologist and Internist. I have both of these, but also an exellent GI doctor who helps me with my digestive issues, I have required several hospitalilzations/surgeries for bowel obstructions and I have to have my esophagus dilated every couple of months becaue of strictures.

Good luck to you. Keep us posted on how you do.
 
avatar
donnadee49 replied to lovedogs1955's response:
I have just returned from my visit with my Neurologist.I am on the Nupro patch and Sinimet.I am progressing rather quickly right now and spend most of my time really uncomfortable.It seems I need to make some lifestyle decisions. It is like when I am good I am very good b ut when I am bad I am awfu. I was diagnosed 8 yrs, ago and have been reasonably happy in an A.L.F.I need more help.We are changing meds again and adding an antidepressant.I now have esophagial problems, bowels, swallowing and we are getting some new Nurse On Call to help here.One of mt saving graces is my computer, this web site and the Bill Gaither videos on u-tube!!Be very honest with your doctors and don't allowe denial bring you down. I am 64 and gonna fight this thing till I die.Living a day at a time!! Donna Dee
 
avatar
sparky1109 responded:
I too have had difficulties with the medications that were given me over the years that rival the PD symptoms. In fact I had no tremor or noticeable symptoms until my internist put me on Zyprexa for a short time until I was diagnosed with PD. Since my diagnosis I have suffered severe mania, digestive problems, and crippling dyskinesia. I take a reduced regimen of dopaminergic drugs which leaves me uncomfortable and dependent on a wheel chair most of the day. I am sixty years old.
 
avatar
nobrains replied to lovedogs1955's response:
Good morning lovedogs1955,
Thanks for your reply...I comfortable with the medical people I deal with currently...I had a lot of difficulty in even getting an app't. with a Neurologist Practice at all and when I found one that would let me speak directly to them, they said that I could expect a more than 3 hr. wait...what this and my other problems have given is a lot of anger, anxiety and a stress level that makes me wonder why I'm not having a stroke! The last thing I need is to have my patience tested anymore...my daily life provides enough stress and impatience...right now, regards of what I'm doing, I am besieged with constant reminders of my conditions, especially the T.D. and Raynaud's...I'm not sleeping very much at all...last night I was up at 1:00AM...I started a new med, Fanapt, that's supposed to help, but so far nothing...it's also a anti-depressant that's supposed to take the place of the one's I gave up, Seroque and Ambilify, but it list as potential side effects as causing Tardive Dyskinesia...I resisted for 2 weeks because no one would tell me how they might effect me either now or in the future, say 5 years or more....I can't swallow very well...my driving is getting worse (jerking the wheel, the foot motion make me pump the brakes and gas) and with the increased joint pain in my shoulders, steering is becoming more of a painful chore...it's not a safety issue at all get but I'm completely aware of it...my fatigue and weakness issues are always in the forefront...I'm seeing one of my other Dr's. on Monday to hopefully address this...everything is such a battle for all of us...and, though as time goes by, my expectations grow lesser and lesser...right now I, and my family, can barely plan for the holidays...where we used to be very active with dinners, etc., this thing has changed everything...there is one thing that I am completely aware of though and that is this that I need to try to, regardless of how difficult it is, maintain some kind of normalcy (prior T.D.) in my life and that I will resist "getting used to it"...
Try to have a good day...
Bert
 
avatar
nobrains replied to lovedogs1955's response:
Oh yeah,
I mean't to add, I going to stop my new meds already because, in my search of them, an ongoing complaint was rapid and substantial weight gain, one person gaining 28 lbs. in a month!!! I've always had a problem w/ my weight but last year I lost 100lbs because of it and to improve my health...well that certainly helped...lol...I'm not willing to even remotely take that chance...I'd rather be a slim depressed person than a super-depressed overweight person...
Bert


Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center